Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.
Been on this a week and have really sore boobs. That I can live with but - my appetite has gone crazy!! I can't stop eating, I literally ate HALF A PACK of biscuits last night after my tea and the other half this morning after my breakfast. I've just had a massive plate of spag bol and I'm wondering what to eat next. If I carry on like this, I WILL get fat!! Going to have to low-carb it for a few weeks I think to get rid of the sugar cravings!
Anyone else experienced such a dramatic change in appetite?
think maybe you should repost in the health topic...
I took cerazette for 4 months and it made me feel like a hormonal psycho... literally like having chronic PMT all the time. God I felt so much better when I came off it!!!
Try googling cerazette, there seem to be lots of nasty side effects that the doctors don't worry to tell you about!!!
This has got me worried! I started cerazette yesterday. I have horrendous periods and the doctor told me to give this a try before something more severe like a coil. I also have to take tranexamic acid for heavy blood loss so I really need something to work more long term. The doctor specifically told me I wouldn't gain weight on it, as I have had that problem with a previous pill. So now I shall definitely be keeping an eye on how it effects my appetite!
Cerazette has been great for me, no periods at all, I do have a huge appetite but I'm blaming that on breast feeding! I've been on it a year and it suits me much better that marvelon and mercilon which both gave me breakthrough bleeding and headaches.
Cerazette has been a life saver for me - I was a hormone hostage for years, awful PMT, heavy periods.
The first few months were awful (but no worse than the symptoms it was prescribed to alleviate) - I had sore (and big) boobs, kept crying, felt tired, and I did put on weight. However it settled down and whilst I am left with 10lb to lose, my quality of life is so improved that the weight gain and the "teething problems" have been worth it!
It made me hate the idea of sex. Microgynin (sp) made me a psycho.
Cerazette affected me really badly, complete emotional wreck and heavy erratic breakthrough bleeding. Felt absolutely fine when I came off it.
Sorry to have to tell you this but my sister was put on this to help her GAIN weight as she is a CF sufferer. It increases the appetite, she is eating for england and putting on weight fast. That is why they say the pill makes you put on weight. It's not the pill, but the hormone makes you feel hungry. But all contraception is s**t to be honest. Im getting the implant put in on Wednesday and don't expect that to be much better to be honest. But after just having a 5th boy im done!
I was on Cerazette for 2 years and put on 4 stone! It made me into a psycho and I'm pretty sure it made my PND 10 times worse than it actually was. I also had no sex drive. Within 2 months of coming off it I'd lost 2 and a half stone! I didn't change my diet at all I was just eating less because I wasn't starving all the bloody time. Within 2 weeks I had my sex drive back I did love having no periods but the price was too high.
I was the same on Microgyn years ago (rage was so bad I threw a chair at DH's head ). We have been using condoms since but I bloody hate them so 2 months ago succumbed and went on the injection. OMG! It's like being back on the Cerazette again, mood swings are unbelievable, the hunger is also unbelievable, I've put a bloody stone back on, and I've got no sex drive again. I can't wait for the goddam thing to wear off at the end of June! I don't like condoms but they're a damn sight better than feeling like this.
On the other hand though my DSD went on Cerazette at 15 because she has horrendous periods (really painful, loosing so much blood she's almost anaemic). And she has been fine on it (been on it 3 years now) she has no periods now which is great for her, no weight gain or appetite increase and no mood swings.
thefeminist cerazette is a progesterone only pill... AFter my experience of feelign like the anti-christ on it, I am now giving all progesterone only contraception a wide berth... sadly for me that rules out injection, implant, mirena coil too.
I have got a copper coil, had it before and it gave me v heavy periods but this time is not so bad, but at least it's not screwing with my hormones!!!
I had a similar emotional reaction to cerazette - felt like I was going crazy. Thing is, the copper coil also gave me 12-14 day periods where I felt like I was going to die. Luckily I'm not having sex or I'd also be on the condom only train.
There are other progestrogen only pills, although they've got a smaller 3hr window period for taking them late and still being covered. Many people are fine on cerazette although it can often take 3 months to settle in and some women take up to 6 months for this to happen. The weight thing is really variable - some women gain, some don't change and others lose so the research says it's even overall. You can have a different reaction on a different pill because the hormone's are made in a slightly different way. These might be worth a try in the future if you're still unhappy with condoms or a copper coil or a diaphragm or sterilisation (which I'm afraid are all the non-hormonal options other than 'natural family planning': www.tcoyf.com ).
Hormonal contraception affects different people differently. I've been on cerazette for nearly three years and I absolutely love it. I've never had any of the side-effects (although when I was first put on it I made the mistake of googling them and terrified myself!) I've never experienced weight gain on cerazette, or microgynon, which I was on before. So cerazette isn't always evil! But it obviously doesn't work for everyone.
I have been prescribed cerazette after suffering with severe heavy periods for about 8 years now.
Ive tried tranexamic acid,mirena coil (twice)
was told next step was ablation....no thanks (a man thought that procedure up,surely?)
Im hearing all these horror stories,but im going to give cerazette a go anyway.......at least i can stop if it drives me crazy.the Depo jab works for 3 months,so imagine having to wait for THAT to wear off!! I do believe I would murder my husband if I tried that and was stuck with it!!
Im hoping it will b ok for me as my body isnt producing progesterone,so i need something to balance things out.Dont like the sound of weight gain and lack of libido.....im already rationing my hubby coz i NEVER feel like it
In New Zealand we have a progesterone-only pill called Noriday. I don't know if you have it in the UK, or whether it exists under the same name. I would like to recommend it very highly. I have tried 5 different ones and all of them gave me side effects (low libido, weight gain, thrush...). However, since I started with Noriday it has been great, no side effects at all, it's almost like taking nothing!
Hope it helps.
(Disclaimer: I don't work for Noriday
I can't have the combined pill. Thankfully I never had any problems with Cerazette, although I know loads of people that have. I haven't used any hormonal contraception in about 4 years now though.
Theyve just taken me off the combined pill and put me on cerezette. I've been eating like a horse but I have just quit smoking.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.